Alert archive / Indiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 36, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 2, 2007, 7:49 PM EDT for Boone County, Clinton County, Indiana. It was in force for 26 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2007, 7:49 PM EDT (23:49 UTC)
- Expired
- Jun 2, 2007, 8:15 PM EDT
- In force
- 26 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Boone County, IN, Clinton County, IN
The radar
The Indianapolis radar (KIND), 64 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 7:51 PM EDT | HAIL 0.88 | Colfax, IN | |
| Jun 2, 8:07 PM EDT | TSTM WND DMG | 2 N Colfax, IN | TREES WERE DOWNED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.8 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -221 J/kg
- Mixed-layer LCL
- 1292 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 022349 SVRIND INC011-023-030015- /O.NEW.KIND.SV.W.0036.070602T2349Z-070603T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 749 PM EDT SAT JUN 2 2007 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN BOONE COUNTY IN CENTRAL INDIANA... SOUTHWESTERN CLINTON COUNTY IN CENTRAL INDIANA... * UNTIL 815 PM EDT * AT 745 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR COLFAX...OR ABOUT 12 MILES NORTHEAST OF CRAWFORDSVILLE...AND MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... THORNTOWN BY 755 PM EDT... COLFAX BY 800 PM EDT... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 4035 8654 4019 8654 4003 8671 4022 8670 $$ PUMA
2 follow-up statements
000 WWUS53 KIND 022359 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 758 PM EDT SAT JUN 2 2007 INC011-023-030015- /O.CON.KIND.SV.W.0036.000000T0000Z-070603T0015Z/ BOONE-CLINTON- 758 PM EDT SAT JUN 2 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT FOR NORTHWESTERN BOONE AND SOUTHWESTERN CLINTON COUNTIES... AT 754 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR COLFAX...OR ABOUT 12 MILES SOUTHWEST OF FRANKFORT...MOVING NORTHEAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHWESTERN CLINTON COUNTY AT 810 PM EDT HAIL UP TO 0.88 INCHES IN DIAMETER HAS BEEN REPORTED IN COLFAX BY TRAINED SPOTTERS WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LAT...LON 4035 8654 4019 8654 4003 8671 4022 8670 $$ PUMA
000 WWUS53 KIND 030015 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 814 PM EDT SAT JUN 2 2007 INC011-023-030024- /O.EXP.KIND.SV.W.0036.000000T0000Z-070603T0015Z/ BOONE-CLINTON- 814 PM EDT SAT JUN 2 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BOONE AND SOUTHWESTERN CLINTON COUNTIES EXPIRES AT 815 PM EDT... THE STORM HAS DECREASED IN INTENSITY AND IS NO LONGER SEVERE...THUS THE WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 4035 8654 4019 8654 4003 8671 4022 8670 $$ PUMA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 7:10 PM EDT, 39 minutes earlier.
Area forecast discussion, Jun 2, 7:10 PM EDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 710 PM EDT SAT JUN 2 2007 .AVIATION...DISCUSSION FOR 00Z TAFS DIURNAL THUNDERSTORMS WILL DISSIPATE AFTER 01Z. NEXT ISSUE TO ADDRESS IS FOG POTENTIAL OVERNIGHT. DEWPOINTS WILL REMAIN IN THE 60S OVERNIGHT AND AS TEMPS FALL MVFR VISBY WILL BE POSSIBLE FROM 10Z-12Z. WILL GO WITH PERSISTENCE AND ADD A MENTION AT ALL SITES EXCEPT IND WHICH HAS NOT BEEN FALLING TO MVFR THE LAST SEVERAL NIGHTS. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ON SUNDAY AFTERNOON. TIMING WILL AGAIN BE TRICKY AS THE POSITION OF THE FRONT WILL HAVE SOME INFLUENCE ON TSRA DEVELOPMENT. && .PREV DISCUSSION...TONIGHT THROUGH MONDAY MAIN FOCUS WILL CONTINUE TO BE THE CHANCE OF THUNDERSTORMS. THUNDERSTORMS DURING THE AFTERNOON WITH THE HEATING. LOOKING AT THE LIFTED INDEXES AND K-INDEX THE MOST UNSTABLE AREAS ARE IN THE CENTRAL AND EAST. THIS IS FOLLOWING THE THUNDERSTORM DEVELOPMENT THIS AFTERNOON WHERE THERE IS LITTLE ACTIVITY IN THE EXTREME NW. THE HEIGHT OF WET BULB ZERO IS ABOVE 12K WHICH WOULD INDICATED ONLY A SLIGHT CHANCE FOR HAIL. SO FAR ONLY HAVE RECEIVED 1 REPORT OF HAIL AND THIS WAS BLO PEA SIZE. CAPE ONLY GOES TO AROUND 1200 OVER CNTRL AND EAST WITH ONLY AROUND 600 IN THE NW. THUNDERSTORM ACTIVITY SHOULD DECREASE SOME AFTER SUNSET. A COLD FRONT WILL BE MOVING THROUGH INDIANA ON SUNDAY. MOISTURE AND INSTABILITY WILL BE INCREASING WITH THE FRONT. LI DROP TO AROUND -5. CAPE REACH 1400 MAINLY DURING THE LATE MORNING IN THE CENTRAL AND WEST THEN IN THE AFTERNOON IN THE EAST. IN THE WEST IN THE AFTN IT DROPS TO 300. WILL GO FOR LIKELY TSTMS IN THE WEST AND CENTRAL DURING THE MORNING AND A CHC IN THE EAST. DURING THE AFTERNOON WILL DROP THE POP TO A CHANCE IN THE WEST. ON SUNDAY AFTN 850 MB TEMPS DROP AROUND 4C OVER WHAT THEY HAVE BEEN. TEMPS HAVE BEEN GOING AT OR ABV GUIDANCE. CLOUD COVER WILL HELP TO HOLD THINGS DOWN. WILL GO TOWARD THE HIGHER TEMP VALUE. THERE WILL BE ENOUGH INSTABILITY AFTER FROPA TO KEEP A CHANCE ON SUNDAY NIGHT AND MONDAY. && .EXTENDED DISCUSSION...TUESDAY THROUGH SATURDAY WEATHER FACTOR TO CONTINUE TO WATCH IN THE EXTENDED PERIOD WILL BE THE CHANCE OF THUNDERSTORMS. THE FRONT WILL BECOME STATIONARY OVER CENTRAL INDIANA ON TUESDAY. THIS WILL KEEP A CHANCE OF SHOWERS. WITH THE CLOUD COVER AND MORE OF A FLOW FROM THE N HIGH TEMPS WILL ONLY BE IN THE 70S. THE FRONT WILL MOVE INTO SOUTHERN KY ON WEDNESDAY THIS WILL ALLOW INDIANA TO BECOME UNDER THE INFLUENCE OF HIGH PRESSURE CENTERED OVER THE GREAT LAKES. A LITTLE MORE SUNSHINE WILL HELP TO PUSH TEMPS UP A FEW DEGREES. A COLD FRONT WILL MOVE TOWARD INDIANA FROM THE NORTHWEST ON THURSDAY NIGHT. WILL BRING A CHANCE OF RAIN IN THEN AND KEEP IT THROUGH THE END OF THE EXTENDED PERIOD. .IND WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...SH AVIATION...
Hazardous weather outlook, Jun 2, 5:53 AM EDT, 13 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 553 AM EDT SAT JUN 2 2007 INZ021-028-029-035-031000- CARROLL-WARREN-TIPPECANOE-FOUNTAIN- 553 AM EDT SAT JUN 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORM ACTIVITY IS POSSIBLE TODAY AND TONIGHT. AT THE PRESENT TIME...CONDITIONS ARE FAVORABLE FOR THE POSSIBILITY OF A FEW SEVERE STORMS...ESPECIALLY FROM THE MID AFTERNOON HOURS TODAY INTO THE LATE EVENING HOURS OF TONIGHT. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORM ACTIVITY IS POSSIBLE SUNDAY AND MONDAY...AND WELL AS NEXT FRIDAY. AT THE PRESENT TIME...CONDITIONS MAY BECOME FAVORABLE FOR SEVERE STORMS TOWARDS THE END OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FROM THE MID AFTERNOON HOURS TODAY INTO THE LATE EVENING HOURS TONIGHT. IN ADDITION...SEVERE WEATHER SPOTTERS ARE ENCOURAGED TO MONITOR FUTURE WEATHER TRENDS AND STATEMENTS REGARDING THE SEVERE THREAT LATE NEXT WEEK. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ030-031-036>049-051>057-060>065-067>072-031000- CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON-DELAWARE- RANDOLPH-VERMILLION-PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY- VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE- BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON- JENNINGS- 553 AM EDT SAT JUN 2 2007 /453 AM CDT SAT JUN 2 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORM ACTIVITY IS POSSIBLE TODAY AND TONIGHT. AT THE PRESENT TIME...CONDITIONS ARE NOT FAVORABLE FOR SEVERE STORMS...ALTHOUGH ISOLATED STORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORM ACTIVITY IS POSSIBLE SUNDAY AND MONDAY...AND WELL AS NEXT FRIDAY. AT THE PRESENT TIME...CONDITIONS MAY BECOME FAVORABLE FOR SEVERE STORMS TOWARDS THE END OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. SEVERE WEATHER SPOTTERS ARE ENCOURAGED TO MONITOR FUTURE WEATHER TRENDS AND STATEMENTS REGARDING THE SEVERE THREAT LATE NEXT WEEK. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) JAS
In the hours before
Local storm report, Jun 2, 6:46 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
646 PM EDT SAT JUN 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM HAIL 1 N CLOVERDALE 39.54N 86.80W
06/02/2007 E0.88 INCH PUTNAM IN LAW ENFORCEMENT
NICKEL HAIL REPORTED BY LAW ENFORCEMENT AT THE HIGHWAY
231 INTERCHANGE ON INTERSTATE 70.
&&
NIELDLocal storm report, Jun 2, 6:54 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
654 PM EDT SAT JUN 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 PM HAIL 4 E SOUTHPORT 39.66N 86.04W
06/02/2007 E0.75 INCH MARION IN TRAINED SPOTTER
HAIL UP TO DIME SIZE REPORTED.
&&
NIELDLocal storm report, Jun 2, 6:57 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
657 PM EDT SAT JUN 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL 1 E BLOOMFIELD 39.03N 86.92W
06/02/2007 E0.75 INCH GREENE IN TRAINED SPOTTER
HAIL TO DIME SIZE REPORTED.
&&
NIELDThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 6:27 PM EDT | Severe Thunderstorm Warning | IND | Putnam | 38 min |
| Jun 2, 7:26 PM EDT | Severe Thunderstorm Warning | IND | Montgomery | 34 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.